Jump to content
CrazyBoards.org

stupid, stupid, stupid


Recommended Posts

So.

 

I have been taking lexapro and wellbutrin (generic) 30mg and 100 mg(SR).   I live in a small, rural college town with no car and the city clinic (where I get my meds) is only accesible by bus, and I'm supposed to be getting rebates for my meds from my (state) insurance but it wasn't working the way it was supposed to.  So I quit the clinic and the doc and I started getting meds from....another source that isn't legal....but it is free. for me.

 

Anyway, the source could only get me 150 mg of wellbutrin (XR) as opposed to what I had been taking, and no lex.

 

Guys, this went on for like a month or two and I think the past two weeks I've been in some sort of med-induced hypomania.

 

I, after a long period of abstinence, used something I shouldn't have. I stole some pills.  (bad, bad, I know, bad)

 

I've written about 50 pages of poetry over the past week.  I've copyedited about 600 pages in two days, written three papers, plotted out a novel, and read about ten books in the past week (plus the readings and books I have to do for school).  I feel "on" all the time but I also feel paranoid like people are talking about me.

 

I see a counselor through my school now, I'm going to tell him about this but there's one thing I'm embarassed of that I did.

 

So, Friday night I go out and I run into this dick that works in the same institution as me.  He's condescending to me. Always has been.  I ignored it, but, then, the next day, in the throes of paranoid self hatred wrote him an email just generally being confrontational.  But I felt SO. SELF. RIGHTEOUS.  So right.  I felt like a brilliant artist who had been touched by god and who was marked for brilliance so who dare he speak to me as though I were just some lowly person.  God I'm embarassed.  I didn't say those things directly in the email but I implied them.

 

I feel so stupid.  I left a message for my counselor but BOY OH BOY do I feel dumb.  At least I got a lot of work done...

Link to comment
Share on other sites

You seem to be caught up in hypomania.

touched by God, indeed

(I am bipolar 1)

 

worse things can happen during mania than just writing a grandiose flaming email

like sexual stuff, car accidents, getting arrested.........

 

you know this, but I am giving the lecture anyway

you need to be under the care of  medical doctor,

if you can't afford a psychiatrist than at LEAST an MD or a Psych nurse.

 

it sucks to be young, broke, a student, and know you need better help

do not, do not ever buy meds illegally again

 

do your parents help you?  do they help w your medical care?

is there some sort of County clinic for mental health?

are there doctors at your student health center?

 

hope things get better

Edited by bpladybug
Link to comment
Share on other sites

my sis is ill (chronic, serious, physical) so I don't like to ask for much help.  Plus they are loaning me 300 bucks to pay off half a debt for my school.

I have enough money to pay for a series of applications I wanted to get into phD programs and I looked for cheap meds.  God.

 

My back's killing me I'm convinced I have lung cancer.   I repeat, at least I got a lot of work done.

 

Did I mention this person I emailed was a prof? And I'm a TA?  At least he's not in my dept.  D'oh!  Oh well, he shouldn't have spoken down to me, but I should have let it go

 

So now I am beating myself up on a public forum!  And my friend from a foreign country who traveled expensively to come see me is coming in tonight and I'm all hyped up.

 

Bah. Thank god for counseling tomorrow I'm gonna be honest with this guy and see what he thinks I should/can do

Link to comment
Share on other sites

I can tell you from the perspective of an old lady----in a year or two, none of your faux pas will matter.  You might not even remember them.  It's humiliating now, but it will blow over.  I'm glad you are seeing a counselor and I hope he can help you get straightened out and on the proper meds.

 

olga

Link to comment
Share on other sites

  • 3 weeks later...

I can tell you from the perspective of an old lady----in a year or two, none of your faux pas will matter.  You might not even remember them.  It's humiliating now, but it will blow over. 

 

olga

 

I'm not the OP, but I'd still like to thank you for this sentiment. Shame & mental illnesses don't mix well.

Link to comment
Share on other sites

my sis is ill (chronic, serious, physical) so I don't like to ask for much help.

I hate to break it to us, but YOU are ill.

Chronic. Serious.

You talk about PhD programs.

You think what you did was a fuck up?

You want to go with untreated mania, self medicating with anti-depressants into a PhD program? Talk about a recipe for disaster. Get some serious help and get it now. Commit to it. Do whatever you have to do to get it. People on this board will give you ideas on how to access it.

Then, when you are ready and stable, you can tackle a PhD program with all you have, at your best.

Link to comment
Share on other sites

  • 4 weeks later...

SeeMoreGlass, I too have made big mistakes while on certain meds. I too have embarrassed myself really bad. The worst is when guys play "the mental card" when ending a relationship after I do something like over-react (because of my meds) or just act paranoid. I feel really bad about the mania (i'm not an expert, so i'm not sure if that's exactly what you have but it sounds like it. I know how it feels to feel out of control and wake up the next day and think, "Shit, what have I done". So I don't know if this helps at all but I just wanted you to know that you are not the only one who has done things he/she is embarrassed about because of pills or lack of pills. Try not to beat yourself up too much, k? I'm glad you're seeing a counselor. It helps to talk it out sometimes. Good luck with everything.

Link to comment
Share on other sites

I'd be lying if I said I'd been totally med compliant and never induced mania.

 

It took me few goes to learn that lesson, I can see that what started as a desperate choice to get meds turned into something else. I can also see that the mania is seductive. But I know that you know that getting back on meds and taking some rest is a good plan. Is there a student support team you can talk to that could set up a meeting with you and this prof to sort this out so bad feelings don't persist?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...